27 Mar
2009

Drugs and medications are relevant to William’s situation. Indeed, it wasn’t until after William began taking a prescription drug for high blood pressure that his first problem with erection occurred. Yet William doesn’t link the medication with the potency problem. Sadly, this is all too typical. Drugs are a major cause of potency problems, and it’s likely that William’s medication caused his initial problem. Often, simply stopping the medication or changing the dose—on the advice of your doctor—will clear up the problem. But first you and your doctor must decide whether your problem is due to drugs.

Here are some important things to keep in mind when it comes to drugs and erection problems:

• Many different drugs can cause erection problems, including drugs too new to have been identified as problem causers yet.

• Different men have different degrees of sensitivity. A certain drug may not affect Joe but will leave Bill puzzled because he can’t get an erection.

• Drugs interact with each other. You can take drug A • alone with no erection problem. You can take drug B alone with no erection problem. But if you take A and B together you may find yourself unable to get an erection.

• A man’s tolerance for a certain medication may change over a period of time. Sometimes a man will take a drug for years, with no side effects. Then, suddenly, the drug will ruin his sex life. Drugs can be sneaky this way.

Cast a Critical Eye on Medications

It sounds incredible, but doctors have identified a common prescription eye medication, timolol maleate eye drops (Timoptic), as the possible culprit in some erection problems. A very small percentage of men using this drug experience erection problems and lack of sexual desire.

How many men may have had such problems and not reported it? Nobody knows. But the lesson is clear: If you develop an erection problem after taking any medication—pills, shots, ointment, eye drops—don’t keep it a secret. Tell your doctor, and find out if changing the dosage or the drug could restore potency.

*48\184\8*

Be Sociable, Share!

No CommentsMen's Health-Erectile Dysfunction Tags:

No comments

You must be logged in to post a comment.